Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 89, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Jun 24, 2012, 2:18 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2012, 2:18 PM PDT (21:18 UTC)
- Expired
- Jun 25, 2012, 3:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
664 WHUS76 KMTR 242118 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 218 PM PDT SUN JUN 24 2012 PZZ565-250530- /O.NEW.KMTR.SC.Y.0089.120624T2118Z-120625T1000Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 218 PM PDT SUN JUN 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-250400- /O.NEW.KMTR.SC.Y.0089.120624T2118Z-120625T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 218 PM PDT SUN JUN 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: WEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH THIS EVENING...STRONGEST NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
926 WHUS76 KMTR 250410 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 910 PM PDT SUN JUN 24 2012 PZZ530-250515- /O.EXP.KMTR.SC.Y.0089.000000T0000Z-120625T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 910 PM PDT SUN JUN 24 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ PZZ565-251000- /O.CON.KMTR.SC.Y.0089.000000T0000Z-120625T1000Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 910 PM PDT SUN JUN 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 24, 10:35 AM PDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 24, 10:35 AM PDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1035 AM PDT SUN JUN 24 2012
.DISCUSSION...AS OF 9:05 AM PDT SUNDAY...SKIES HAVE ALREADY
CLEARED ACROSS THE ENTIRE CWA PLUS MARINE AREAS FOR TODAY...SO
ISSUED A MINOR GRID UPDATE TO REFLECT MORE SUNSHINE ACROSS THE
BOARD. OVERALL QUIET WEATHER PATTERN EXPECTED FOR THE REST OF
TODAY AS A FAIRLY DEEP UPPER LEVEL LOW CONTINUES TO SLOWLY MOVE
TOWARD THE NORCAL/SOUTHERN OREGON COASTLINE WITH ANY RAIN
CONFINED WELL TO OUR NORTH. ONSHORE FLOW DOES INCREASE TONIGHT
ALTHOUGH WOULD EXPECT FOR THE FIRST NIGHT MOST OF THE ASSOCIATED
CLOUDS WILL BE MOSTLY CONFINED TOWARD THE COAST. BY MONDAY NIGHT
IT SHOULD BE A BIT MORE WIDESPREAD. TEMPS ALOFT CONTINUE TO WARM
BY TUESDAY WHICH SHOULD MEAN A RETURN TO THE JUNE GLOOM FOR ALMOST
ALL SPOTS BY THEN.
OVERALL FORECAST PACKAGE LOOKS TO BE ON TRACK.
PREVIOUS DISCUSSION...AN UPPER TROUGH CENTERED JUST OFFSHORE
ALONG 130W CONTINUES TO MAINTAIN AN UNSEASONABLY COOL AIRMASS OVER
OUR REGION. THE FORT ORD PROFILER SHOWS NO SIGNS OF A MARINE
INVERSION THIS MORNING. ONLY PATCHY LOW CLOUDS ARE EVIDENT ON
EARLY MORNING SATELLITE IMAGERY AS LACK OF A MARINE LAYER HAS
INHIBITED LOW CLOUD DEVELOPMENT. NO SIGNIFICANT CHANGES ARE
EXPECTED IN OUR WEATHER TODAY COMPARED TO YESTERDAY. SKIES WILL BE
MOSTLY SUNNY IN ALL AREAS AND TEMPERATURES WILL CONTINUE TO MUCH
BELOW NORMAL INLAND AND NEAR NORMAL AT THE COAST. HIGH
TEMPERATURES ACROSS OUR REGION TODAY WILL BE MUCH MORE ISOTHERMAL
THAN WHAT IS TYPICAL FOR LATE JUNE. HIGHS ARE FORECAST TO BE IN
THE LOW TO MID 60S NEAR THE OCEAN...AND IN THE UPPER 60S AND 70S
INLAND...WITH A FEW LOWER 80S IN SAN BENITO AND INTERIOR MONTEREY
COUNTIES.
MOST OF THE ENERGY WITH THE UPPER TROUGH WILL EJECT TO THE ENE
LATE TONIGHT AND MONDAY. AS THIS OCCURS...A WEAK SURFACE BOUNDARY
WILL SLIDE ACROSS THE AREA AND LIKELY GENERATE AN INCREASE IN LOW
CLOUDS...WITH SOME PATCHY DRIZZLE POSSIBLE NEAR THE COAST LATE
MONDAY AND MONDAY EVENING.
THE MAIN SHORTWAVE TROUGH WILL MOVE EAST OF OUR AREA BY
TUESDAY...ALLOWING TEMPERATURES TO WARM BY MIDWEEK AS HEIGHTS
RISE. HOWEVER...MODEL CONSENSUS INDICATES THAT THE LONGWAVE TROUGH
POSITION WILL REMAIN NEAR THE WEST COAST THROUGH THE END OF THE
WEEK AND INTO NEXT WEEKEND. SO ALTHOUGH TEMPERATURES WILL BE
WARMER DURING THE SECOND HALF OF THE WEEK...THEY'LL STILL REMAIN
AT LEAST A FEW DEGREES BELOW NORMAL...ESPECIALLY INLAND. WARMING
ALOFT BY MIDWEEK WILL RESULT IN REDEVELOPMENT OF A MARINE
INVERSION AND CONSEQUENTLY AN INCREASE IN NIGHT AND MORNING LOW
CLOUDS AND FOG FROM TUESDAY NIGHT ONWARD.
&&
.AVIATION...AS OF 10:30 AM PDT SUNDAY...VFR WITH MOSTLY CLEAR
SKIES TODAY. ONSHORE FLOW INCREASES THIS AFTERNOON WITH LIGHT TO
MODERATE WEST WINDS AT MOST OF THE TERMINALS. LOW CONFIDENCE ON
RETURN OF STRATUS TONIGHT.
VICINITY OF KSFO...VFR. WEST WINDS TO AROUND 15 KT THIS AFTERNOON.
STRATUS POSSIBLE LATE TONIGHT BUT KEEPING IT SCT AT MOST FOR NOW.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR WITH CLEAR SKIES. WEST WINDS TO
AROUND 12 KT.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...NONE.
&&
PUBLIC FORECAST: BELL/DYKEMA
AVIATION/MARINE: ACNearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.